Skip to Main content Skip to Navigation
Journal articles

Crizotinib-induced osteitis mimicking bone metastasis in a stage IV ALK-rearranged NSCLC patient: a case report

Abstract : BACKGROUND: Targeted therapies are a standard of care for first-line treatment of Anaplastic lymphoma kinase (ALK)-rearranged non small cell lung cancer (NSCLC). Giving the rapid pace of drug discovery and development in this area, reporting of adverse effects of ALK inhibitors is crucial. Here, we report a case of osteitis induced by an ALK inhibitor mimicking bone metastasis, a previously undescribed side effect of crizotinib. CASE PRESENTATION: A 31-year-old woman with stage IV ALK-rearranged NSCLC presented with back pain after 3 months of crizotinib treatment. Diagnostic work-up showed osteitis on the 4th and 5th thoracic vertebrae, anterior soft tissue infiltration and epiduritis, without any sign of infection. Spinal cord decompression, histological removal and osteosynthesis were performed. Histologic examination showed necrosis with abundant peripheral neutrophils, no microorganism nor malignant cell. Symptoms and Computarized Tomography-abnormalities rapidly diseappeared after crizotinib withdrawal and did not recur after ceritinib onset. CONCLUSIONS: This is the first report of crizotinib-induced osteitis. Crizotinib differs from other ALK inhibitors as it targets other kinases as well, which may have been responsible for the osteitis. Crizotinib can induce rapidly extensive osteitis, which can mimic tumor progression.
Complete list of metadatas

Cited literature [18 references]  Display  Hide  Download

https://www.hal.inserm.fr/inserm-02434853
Contributor : Myriam Bodescot <>
Submitted on : Friday, January 10, 2020 - 1:35:11 PM
Last modification on : Tuesday, April 28, 2020 - 12:50:04 PM
Document(s) archivé(s) le : Saturday, April 11, 2020 - 3:22:01 PM

File

s12885-019-6486-3.pdf
Publication funded by an institution

Identifiers

Citation

Florian Guisier, Nicolas Piton, Marie Bellefleur, Nicolas Delberghe, Gilles Avenel, et al.. Crizotinib-induced osteitis mimicking bone metastasis in a stage IV ALK-rearranged NSCLC patient: a case report. BMC Cancer, BioMed Central, 2020, 20 (1), pp.14. ⟨10.1186/s12885-019-6486-3⟩. ⟨inserm-02434853⟩

Share

Metrics

Record views

124

Files downloads

113